When exposed to opioid antagonists or agonist–antagonists such as pentazocine, patients dependent upon opioid agonists exhibit opioid withdrawal reactions, including yawning, lacrimation, diaphoresis, rhinorrhea, piloerection, mydriasis, vomiting, diarrhea, myalgias, mild elevations in heart rate and blood pressure, and insomnia. Antagonist-precipitated withdrawal may result in an "overshoot" phenomenon, from a transient increase in circulating catecholamines, resulting in hyperventilation, tachycardia, and hypertension. Under these circumstances, there is a potential for related complications such as myocardial ischemia, heart failure, CNS injury.45,57 Delirium, although rarely reported with gradual withdrawal, may occur when an opioid antagonist is used to reverse effects in patients dependent upon high doses of opioids or during rapid opioid detoxification.32 Delirium is unique to these circumstances and is not described in patients withdrawing by opioid abstinence. These severe manifestations of precipitated opioid withdrawal may occur with ultrarapid opioid detoxification, and are associated with fatalities occurring in the postadministration period.37 This rapid form of enforced detoxification differs significantly from the opioid withdrawal associated with volitional opioid abstinence (see Chap. 14).